The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (602 KB) | Metadata | Table of Contents | ZAA summary
Volume 18, Issue 3, 1999, pp. 517–523
DOI: 10.4171/ZAA/895

Published online: 1999-09-30

On Uniqueness Conditions for Decreasing Solutions of Semilinear Elliptic Equations

Tadie[1]

(1) Copenhagen University, Denmark

For $f\in C((0, \infty)) \cap C^1 ((0, \infty))$ and $b > 0$, existence and uniqueness of radial solutions $u = u(r)$ of the problem $\Delta u + f(u_+) = 0$ in $\mathbb R^n (n > 2), u(0) = b$ and $u’(0) = 0$ are well known. The uniqueness for the above problem with boundary conditions $u(R) = 0$ and $u’(0) = 0$ is less known beside the cases where $lim_{r \to \infty} u(r) = 0$. It is our goal to give some sufficient conditions for the uniqueness of the solutions of the problem $D_{\alpha}u + f(u_+) = 0 (r > 0), u(p) = 0$ and $u’(0) = 0$ based only on the evolution of the functions $f(t)$ and $\frac{d}{dt} \frac{f(t)}{t}$.

Keywords: Semilinear elliptic equations, comparison results for nonlinear differential equations

Tadie: On Uniqueness Conditions for Decreasing Solutions of Semilinear Elliptic Equations. Z. Anal. Anwend. 18 (1999), 517-523. doi: 10.4171/ZAA/895